Texas, 2007Tornado in Texas, September 2, 2007
September 2, 2007 · NWS BRO · 1 event in 1 county or zone
Thunderstorms moved over portions of Deep South Texas. One Thunderstorm produced a tornado that touched down briefly over Mercedes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved over portions of Deep South Texas. One Thunderstorm produced a tornado that touched down briefly over Mercedes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 2, 12:08 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Sep 2, 12:08 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
108 PM CDT SUN SEP 2 2007
.DISCUSSION...MOSTLY CLOUDY SKIES AND LIGHT WINDS PREVAIL OVER THE
RIO GRANDE VALLEY. A HIGH PRESSURE RIDGE WILL MAINTAIN LIGHT TO
MODERATE EAST TO SOUTHEAST WINDS OVER THE CWA WITH THE WINDS
BECOMING LIGHT AND VARIABLE DURING THE OVERNIGHT PERIODS THROUGH THE
MIDDLE OF NEXT WEEK. LIGHT RAIN SHOWERS MOVED OVER PORTIONS OF THE
RIO GRANDE VALLEY TODAY AND WITH MOSTLY CLOUDY SKIES SLIGHTLY BELOW
NORMAL TEMPERATURES HAVE OCCURRED. AN UPPER LEVEL LOW PRESSURE
SYSTEM LOCATED ACROSS NORTH MEXICO AND WEST TEXAS COUPLED WITH A
WEAK COASTAL LOW PRESSURE TROUGH LOCATED ALONG THE MEXICAN COAST
SOUTH OF DEEP SOUTH TEXAS WILL CONTINUE PRODUCING A CHANCE FOR
SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO
GRANDE VALLEY AT TIMES THROUGH MONDAY. A WEAK HIGH PRESSURE SYSTEM
LOCATED ACROSS THE NORTHERN GULF OF MEXICO WILL STRENGTHEN OVER THE
NEXT FEW DAYS DECREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER THE CWA. THE TEMPERATURES WILL INCREASE ACROSS THE RIO GRANDE
VALLEY THIS WEEK TO NEAR NORMAL VALUES FOR THIS TIME OF THE YEAR AS
THE CLOUD COVER AND RAIN CHANCES DIMINISH.
&&
.MARINE...AT 12 NOON BUOY020 REPORTED EAST WINDS AT 4 TO 6 KTS AND
SEAS 1 FOOT AT 5 SECONDS. LIGHT WINDS AND SEAS WILL CONTINUE INTO
THE MIDDLE PART OF THE WEEK AS A SURFACE RIDGE REMAINS IN PLACE
ACROSS THE NORTHERN GULF. AMPLE MOISTURE IN THE REGION WILL CONTINUE
TO PRODUCE SHOWERS AND THUNDERSTORMS OVER MOST OF THE COASTAL WATERS
OF DEEP SOUTH TEXAS THROUGH THE MIDDLE PART OF THE WEEK. WINDS AND
SEAS WILL INCREASE SLIGHTLY WEDNESDAY AS A WEAK TROPICAL WAVE
INFLUENCES THE AREA.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL WITH TEMPO IN MVFR IN
SHOWERS AND THUNDERSTORMS FOR THE NEXT 24 HOURS. WINDS WILL BE
LIGHT FROM THE EAST TO SOUTHEAST THROUGH 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 88 77 89 78 / 30 50 20 40 20
BROWNSVILLE 75 90 76 91 77 / 30 50 20 40 20
HARLINGEN 74 90 75 92 76 / 30 50 20 40 20
MCALLEN 74 90 75 93 76 / 30 50 20 40 20
RIO GRANDE CITY 74 92 75 94 76 / 30 40 20 30 20
SOUTH PADRE ISLAND 76 86 78 86 79 / 30 50 20 40 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS....63
MARINE/AVIATION...65
MESOSCALE...MARTINEZ
Hazardous weather outlook, Sep 2, 4:39 AM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
539 AM CDT SUN SEP 2 2007
TXZ248>257-031045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
539 AM CDT SUN SEP 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. SOME
OF THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. MINOR
FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS AND
HIGHWAYS CAN BE EXPECTED WHERE THE HEAVIEST RAIN OCCURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY RAIN AND FLOODING POTENTIAL CONTINUES THROUGH THE MIDDLE OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT CURRENTLY ANTICIPATED.
64
Tornado, Hidalgo
- When
- September 2, 5:10 PM CST to 5:20 PM CST
- Where
- Hidalgo County, Mercedes
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 26.150, -97.920
Mercedes police reported a weak tornado touched down briefly toppling two or three trees near Texas and Tenth Streets in the city. Numerous callers reported seeing a funnel cloud in the Mercedes area.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, September 2, 20071 death · 3 injured · 1 event
- Excessive Heat in California, September 2, 20071 death · 1 event
- Hail and Damaging Wind in Arizona, September 2, 2007$1.6 million · 1 in hail · 2 events
- Dust Storm and Lightning Strike in Arizona, September 2, 2007$150,000 · 2 events
- Flash Flooding and Wildfire in California, September 2, 2007$95,000 · 56 kt wind · 5 events
- Lightning Strike in Arizona, September 2, 2007$50,000 · 1 event
- Waterspouts in Gulf of Mexico, September 2, 20072 events
- Damaging Wind and Heavy Rain in Florida, September 2, 200750 kt wind · 2 events
- Damaging Winds in South Dakota, September 2, 200761 kt wind · 2 events
- Wildfire in California, September 2 to 8, 20071 event
- Damaging Wind in Florida, September 2, 200752 kt wind · 1 event
- Damaging Wind in Arizona, September 2, 200755 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54666.